Advanced Search
MyIDEAS: Login to save this paper or follow this series

Classes of skew generalized hyperbolic secant distributions

Contents:

Author Info

  • Fischer, Matthias J.
  • Vaughan, David
Registered author(s):

    Abstract

    A generalization of the hyperbolic secant distribution which allows both for skewness and for leptokurtosis was given by Morris (1982). Recently, Vaughan (2002) proposed another flexible generalization of the hyperbolic secant distribution which has a lot of nice properties but is not able to allow for skewness. For that reason, we additionally introduce a skewness parameter by means of splitting the scale parameter and show that most of the nice properties are preserved. Finally, we compare both families with respect to their ability to model financial return distributions. --

    Download Info

    If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
    File URL: http://econstor.eu/bitstream/10419/29626/1/614040515.pdf
    Download Restriction: no

    Bibliographic Info

    Paper provided by Friedrich-Alexander-University Erlangen-Nuremberg, Chair of Statistics and Econometrics in its series Discussion Papers with number 45/2002.

    as in new window
    Length:
    Date of creation: 2002
    Date of revision:
    Handle: RePEc:zbw:faucse:452002

    Contact details of provider:
    Web page: http://www.statistik.wiso.uni-erlangen.de/
    More information through EDIRC

    Related research

    Keywords: Skewed hyperbolic secant; NEF-GHS distribution; GSH distribution; skewness; return data;

    References

    References listed on IDEAS
    Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
    as in new window
    1. Stefan Mittnik & Marc Paolella & Svetlozar Rachev, 1998. "Unconditional and Conditional Distributional Models for the Nikkei Index," Asia-Pacific Financial Markets, Springer, vol. 5(2), pages 99-128, May.
    2. McDonald, James B., 1991. "Parametric models for partially adaptive estimation with skewed and leptokurtic residuals," Economics Letters, Elsevier, vol. 37(3), pages 273-278, November.
    Full references (including those not matched with items on IDEAS)

    Citations

    Lists

    This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

    Statistics

    Access and download statistics

    Corrections

    When requesting a correction, please mention this item's handle: RePEc:zbw:faucse:452002. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (ZBW - German National Library of Economics).

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If references are entirely missing, you can add them using this form.

    If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.